MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5; SHOULDER GLENOSPHERE
Catalog Number 04.01.0169
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The fixation glenosphere screw and the glenosphere rotated at the same time while tightening and the glenoid bone fractured.It's unknown whether the fracture occurred during the seating of the baseplate or the glenosphere.Bone graft used to complete the surgery, 27mm baseplate and 36xø27 glenosphere successfully implanted.
 
Additional Manufacturer Narrative
Batch review performed on 21 aug 2024: lot 2402049: (b)(4) items manufactured and released on 21-may-2024.Expiration date: 2029-05-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved batch review performed on 21 aug 2024 reverse shoulder system 04.01.0151 glenoid baseplate ø24.5x15 (k170452) lot 2403066: (b)(4) items manufactured and released on 10-may-2024.Expiration date: 2029-05-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 21 aug 2024 reverse shoulder system 64.01.9009 sf glenosphere screw lot 2403624: (b)(4) items manufactured and released on 24-april-2024.No anomalies found related to the problem.Clinical evaluation performed by medacta medical affairs manager: during an rsa the glenosphere rotated while tightening the screw and at least one screw broke and the glenoid bone fractured.According to report, it's unknown whether the fracture occurred during the seating of the baseplate or the glenosphere.It may be possible that the bone quality was very low and tightening the screws exceeded the bone strength.Visual inspection performed by medacta r&d shoulder manager: the implants do not show any sign of damage.Given the information at hand it is not possible to determine what caused the glenoid fracture not when it occurred.No action is suggested.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20188176
Report Number3005180920-2024-00723
Device Sequence Number15461850
Product Code PHX
UDI-Device Identifier07630040706568
UDI-Public07630040706568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.01.0169
Device Lot Number2402049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian